Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jan 11, 2012, 9:14 AM CST for Limestone County, Madison County, Alabama. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2012, 9:14 AM CST (15:14 UTC)
- Expired
- Jan 11, 2012, 9:51 AM CST
- In force
- 37 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 9:44 AM CST | HAIL 0.5 | Huntsville, AL | UP TO ONE HALF AN INCH HAIL WAS REPORTED AT THE UNIVERSITY OF ALABAMA AT HUNTSVILLE CAMPUS. |
| Jan 11, 9:51 AM CST | HAIL 0.25 | 2 Sw Huntsville, AL | PEA SIZE HAIL REPORTED COVERING THE GROUND AT THE INTERSECTION OF BOB WALLACE AND WALL TRIANA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS54 KHUN 111514 SVRHUN ALC083-089-111600- /O.NEW.KHUN.SV.W.0001.120111T1514Z-120111T1600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 914 AM CST WED JAN 11 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA... WESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA... * UNTIL 1000 AM CST * AT 914 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR REDSTONE ARSENAL...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CAPSHAW... ALABAMA A AND M UNIVERSITY... HARVEST...MERIDIANVILLE... TONEY... BETHEL... FISK...HAZEL GREEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3498 8685 3498 8652 3462 8657 3464 8681 TIME...MOT...LOC 1514Z 184DEG 22KT 3473 8670 $$ SL
3 follow-up statements
936 WWUS54 KHUN 111532 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 932 AM CST WED JAN 11 2012 ALC083-089-111600- /O.CON.KHUN.SV.W.0001.000000T0000Z-120111T1600Z/ LIMESTONE AL-MADISON AL- 932 AM CST WED JAN 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST FOR NORTHWESTERN MADISON AND NORTHEASTERN LIMESTONE COUNTIES... AT 928 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR UNIVERSITY OF ALABAMA IN HUNTSVILLE...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARVEST...MERIDIANVILLE...TONEY...BETHEL...FISK...ELKWOOD AND HAZEL GREEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3467 8680 3498 8685 3498 8652 3466 8656 TIME...MOT...LOC 1531Z 184DEG 17KT 3480 8669 $$ SL
310
WWUS54 KHUN 111540
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 AM CST WED JAN 11 2012
ALC083-111548-
/O.CAN.KHUN.SV.W.0001.000000T0000Z-120111T1600Z/
LIMESTONE AL-
940 AM CST WED JAN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIMESTONE COUNTY
IS CANCELED...
THE STORM THAT PROMPTED THE WARNING FOR NORTHEASTERN LIMESTONE
COUNTY HAS MOVED FURTHER TO THE NORTHEAST OVER MADISON COUNTY AND
WILL NOT AFFECT LIMESTONE COUNTY. THUS...THE SEVERE THUNDERSTORM
WARNING FOR LIMESTONE COUNTY HAS BEEN CANCELED.
LAT...LON 3467 8679 3498 8676 3498 8659 3497 8652
3466 8656
TIME...MOT...LOC 1538Z 184DEG 17KT 3483 8669
$$
ALC089-111600-
/O.CON.KHUN.SV.W.0001.000000T0000Z-120111T1600Z/
MADISON AL-
940 AM CST WED JAN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CST
FOR NORTHWESTERN MADISON COUNTY...
AT 933 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HARVEST...OR ABOUT 7 MILES
SOUTHWEST OF MERIDIANVILLE...MOVING NORTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TONEY...FISK...ELKWOOD AND HAZEL GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3467 8679 3498 8676 3498 8659 3497 8652
3466 8656
TIME...MOT...LOC 1538Z 184DEG 17KT 3483 8669
$$
SL343
WWUS54 KHUN 111551
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
951 AM CST WED JAN 11 2012
ALC089-111600-
/O.CAN.KHUN.SV.W.0001.000000T0000Z-120111T1600Z/
MADISON AL-
951 AM CST WED JAN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON COUNTY IS
CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3467 8679 3498 8676 3498 8659 3497 8652
3466 8656
TIME...MOT...LOC 1550Z 184DEG 17KT 3489 8669
$$
SLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:36 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 11, 6:36 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 636 AM CST WED JAN 11 2012 .UPDATE... FOR 12Z TAFS && .DISCUSSION... /ISSUED 431 AM CST WED JAN 11 2012/ EARLY MORNING ANALYSIS SHOWS A SFC LOW MOVING ACROSS THE SOUTHEAST AND A VIGOROUS PARENT UPR LOW MOVING ACROSS THE SOUTHERN MISS VALLEY. THE SFC PRESSURE PATTERN IS COMPLICATED AND INDICATES PERHAPS A DOUBLE-LOW SITUATION STRETCHING FROM WEST CENTRAL AL INTO WESTERN TN. MAINLY SHOWERS WITH A FEW EMBEDDED TSRA EXISTED THROUGH MOST OF THE EVENING AND INTO THE EARLY MORNING HOURS. HOWEVER...THE UPR LOW HAS GAINED AN INCREASINGLY NEGATIVE TILT AND WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID/UPR LVL DRY SLOT ROTATING AROUND THE SOUTHERN/EASTERN PERIPHERY OF THE LOW INTO SOUTHERN AND CENTRAL AL. STEEPENING LAPSE RATES AND STRENGTHENING UPR LVL DIFFLUENCE HAVE LEAD TO THE RAPID DEVELOPMENT AND EXPANSION OF TSRA ACTIVITY EARLY THIS MORNING. DEEP LAYER SHEAR IS REASONABLY IMPRESSIVE...BUT EFFECTIVE SHEAR IS ESSENTIALLY ZERO WITH PARCELS STILL ELEVATED. RECENT STORM ORGANIZATION HAS BEEN OBSERVED WITH A FEW EMBEDDED CELLS...BUT WHILE STORMS REMAIN ELEVATED...THE PROSPECTS FOR SEVERE WEATHER REMAIN SMALL. RADAR IMAGERY HAS INDICATED THE POSSIBILITY OF BRIEF MAINLY SMALL HAIL IN A COUPLE OF THE CELLS. HOWEVER...THE MAIN THREAT FROM THE RAIN AND STORMS THIS MORNING APPEARS TO BE LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING. WHILE NO REPORTS HAVE BEEN RECEIVED THUS FAR...AND INDICATIONS ARE THAT RAINFALL HAS NOT EXCEEDED THREAT VALUES...RAINFALL RATES AROUND ONE HALF TO ONE INCH PER HOUR HAVE BEEN OBSERVED. WILL CONTINUE TO MONITOR FOR THIS AND OTHER TYPICAL CONVECTIVE THREATS UNTIL THE STORMS PASS THROUGH THE AREA THIS MORNING. BASED ON THE LATEST TRENDS...THE MAIN SHIELD OF MDT/HVY RAIN MAY EXIT CENTRAL AREAS AS EARLY AS 6 AM...AND EASTERN COUNTIES AS EARLY AS 9 AM. POPS (ALTHOUGH STILL HIGH FOR TODAY) HAVE BEEN TAILORED TO SHOW LOWER VALUES WEST/HIGHER EAST DURING THE 12Z-00Z TIMEFRAME...BUT THIS IS MAINLY TO ACCOUNT FOR THE RAINFALL THIS MORNING. AFTER THE FRONTAL PASSAGE...THE HEAVIER SHOWER ACTIVITY WILL QUICKLY BEGIN TO WANE...BUT THE ADVANCE OF THE UPR LOW AND ASSOCIATED LIFT WILL AID IN CONTINUED LGT SHRA AND LGT DRIZZLE THROUGH THE DAY. BASICALLY...THIS IS SHAPING UP TO BE ANOTHER CLOUDY COOL DAY WITH LOW CLOUDS...A FEW LGT SHOWERS AND DRIZZLE. THE INITIAL AIRMASS BEHIND THE FRONT IS PACIFIC AND MODIFIED CONTINENTAL ORIGIN...AND THUS NOT TOO COLD. TEMPS WILL INITIALLY FALL A LITTLE WITH THE PASSAGE OF THE FRONT...BUT WILL BE NEARLY STATIONARY THROUGH THE REMAINDER OF THE DAY WITH VALUES GENERALLY IN THE 50S. A MUCH COLDER AIRMASS WILL ARRIVE IN THE TENNESSEE VALLEY TOMORROW AS AN UPR TROUGH QUICKLY DEVELOPS IN THE CENTRAL/EASTERN CONUS. THE LEADING EDGE OF THIS AIRMASS CAN ALREADY BE SEEN THIS MORNING MOVING INTO THE NORTHERN PLAINS. TEMPERATURES TOMORROW MORNING WILL LIKELY BE IN THE 40S AREAWIDE...BUT WILL FALL GRADUALLY THROUGH THE DAY AS COLD ADVECTION CONTINUES. MOISTURE WITH THE COLD ARCTIC AIRMASS WILL BE FOLLOWING THE FRONT ON THURSDAY...CHARACTERISTIC OF AN ANAFRONT SITUATION. VERTICAL MOISTURE/THERMAL PROFILES HAVE BEEN INCREASINGLY SUPPORTIVE OF DENDRITIC GROWTH AND THE 00Z AND EVEN LATEST 06Z MODELS HAVE CONTINUES THIS TREND. EXPERIENCE ALSO SUGGESTS THAT THE MOISTURE COLUMN WILL BE A LITTLE DEEPER THAN MODEL PROGS INDICATE. AS A RESULT...MENTION OF FZN PRECIP HAS BEEN RETAINED IN THE FCST PACKAGE FOR THIS MORNING. LIKEWISE...A CONTINUING TREND FOR STEEPER LOW-LVL LAPSE RATES AND INCREASED FORCING FOR ASCENT WITH THE UPR LOW HAVE LENT SUPPORT FOR INCREASED FORECAST CONFIDENCE. POPS WERE RAISED ACCORDINGLY INTO THE CHANCE CATEGORY...BUT FURTHER INCREASES MAY BE NECESSARY. QPF STILL LOOKS GENERALLY SMALL WITH THIS EVENT AND WILL LIKELY BE GREATER ON THE HIGHER TERRAIN (AS WILL ANY SNOWFALL ACCUMULATIONS). IN ADDITION TO THE FALLING TEMPS AND LGT WINTRY MIX...WINDS WILL BE STRONG OUT OF THE NW ON THURSDAY...WITH WIND CHILL PROBABLY IN THE 20S DURING THE DAY. TEMPS WILL LIKELY FALL WELL BELOW FREEZING ON THURS NIGHT...BUT THE COLDEST NIGHT OF THE PERIOD IS LIKELY TO BE ON SAT UNDER A CLEAR SKY AND LGT WIND REGIME. LOWS IN THE UPR TEENS TO LOW 20S APPEAR PROBABLE AT THIS TIME. A BRIEF WARMUP WILL OCCUR LATER ON SATURDAY AHEAD OF ANOTHER QUICK BUT GLANCING BLOW OF COLD AIR. TEMPS MAY BE SLIGHTLY COOLER ON SUNDAY BUT THEN ANOTHER REBOUND INTO WARMER TEMPS IS IN STORE FOR EARLY NEXT WEEK. MODEL CONSENSUS IS INCREASING FOR ANOTHER FRONT AND CHANCE FOR RAIN FROM LATE MONDAY INTO TUESDAY. HOWEVER...THIS FRONT WILL BE THE LEADING EDGE OF A PACIFIC AIRMASS UNDER A DEVELOPING ZONAL FLOW REGIME AND THUS NOT LIKELY THAT STRONG. LONG WAVE TRENDS AND TELECONNECTIONS SUGGEST TEMPS NEAR TO ABOVE NORMAL FOR MOST OF NEXT WEEK. KDW && .AVIATION... FOR 12Z TAFS...ALTHOUGH COLD FRONT IS STILL WEST OF BOTH HSV/MSL... LATEST RADAR DATA SUGGESTS THAT THE THREAT FOR ORGANIZED TSRA ACTIVITY HAS SHIFTED EASTWARD. WILL MAINTAIN VCTS/CB THRU 11/15Z AT HSV...AND KEEP VCSH IN FORECAST FOR REMAINDER OF PERIOD -- AND FOR ENTIRE PERIOD AT MSL -- AS THREAT FOR LIGHT SHRA WILL PERSIST WELL AFTER FRONTAL PASSAGE. ERRATIC CIGS CURRENTLY REPORTED AT BOTH AIRPORTS SHOULD EVOLVE INTO A UNIFORMLY BROKEN DECK OF MVFR STRATUS AFTER FRONTAL PASSAGE...WITH PREVAILING CIGS AROUND 2500 FT AGL BENEATH OVC050. SURFACE WINDS WILL INCREASE FROM THE SW AS FRONT PUSHES THRU REGION...WITH 15G25 KNOTS EXPECTED THRU EARLY EVENING. WINDS WILL DIMINISH SLIGHTLY AND BACK TO SSW LATER THIS EVENING...BUT SHOULD REMAIN SUFFICIENTLY STRONG TO PREVENT CONCERN FOR REDUCED VSBY. REGARDLESS...CIGS WILL BEGIN TO LOWER LATE TONIGHT...AND WILL INDICATE THIS TREND BUT HOLD FORECAST IN THE MVFR RANGE OF 1500-2000 FT AGL. 70/DD && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 11, 5:00 AM CST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CST WED JAN 11 2012 ALZ001>010-016-TNZ076-096-097-121115- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 500 AM CST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING...PRIMARILY FOR LOCATIONS ALONG AND EAST OF INTERSTATE 65. ALTHOUGH LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREAT WITH THIS ACTIVITY...A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A REINFORCING SURGE OF MUCH COLDER AIR WILL MOVE INTO THE TENNESSEE VALLEY ON THURSDAY. AS THIS OCCURS...LIGHT RAIN SHOWERS WILL BEGIN TO MIX WITH LIGHT SNOW ACROSS NORTHWEST ALABAMA BY LATE THURSDAY MORNING...WITH THE TRANSITION TO LIGHT SNOW OCCURRING ACROSS THE REMAINDER OF THE AREA DURING THE EARLY AFTERNOON. MINOR ACCUMULATIONS OF SNOW...RANGING BETWEEN A TRACE AND ONE TENTH OF AN INCH...WILL BE POSSIBLE IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. ANY THREAT FOR SNOW WILL END EARLY THURSDAY EVENING...BUT STRONG WINDS WILL DROP WIND CHILL VALUES INTO THE 10 TO 15 DEGREE RANGE BY FRIDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
In the hours before
Special weather statement, Jan 11, 8:24 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
824 AM CST WED JAN 11 2012
ALZ007-008-016-111515-
CULLMAN-MARSHALL-MORGAN-
824 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 915 AM CST...
AT 822 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
EVA.
BAILEYTON.
HULACO.
RYAN CROSSROADS...JOPPA.
FLORETTE.
EDDY.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3424 8687 3456 8667 3450 8653 3448 8650
3448 8648 3445 8640 3414 8669
TIME...MOT...LOC 1424Z 213DEG 19KT 3427 8672
SLSpecial weather statement, Jan 11, 8:25 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
825 AM CST WED JAN 11 2012
ALZ007-008-016-111515-
CULLMAN-MARSHALL-MORGAN-
825 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MARSHALL AND MORGAN
COUNTIES UNTIL 915 AM CST...
AT 825 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO
40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
EVA.
BAILEYTON.
HULACO.
RYAN CROSSROADS...JOPPA.
FLORETTE.
EDDY.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3424 8687 3456 8667 3450 8653 3448 8650
3448 8648 3445 8640 3414 8669
TIME...MOT...LOC 1424Z 213DEG 19KT 3427 8672
SLSpecial weather statement, Jan 11, 8:27 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 827 AM CST WED JAN 11 2012 ALZ005>007-111515- LIMESTONE-MADISON-MORGAN- 827 AM CST WED JAN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN COUNTIES UNTIL 915 AM CST... AT 822 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOMERVILLE...OR 6 MILES EAST OF HARTSELLE... MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... VALHERMOSO SPRINGS. TRIANA. FARLEY. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3471 8680 3459 8655 3434 8679 3445 8697 TIME...MOT...LOC 1427Z 214DEG 17KT 3447 8681 SL
Local storm report, Jan 11, 8:35 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 AM CST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM LIGHTNING N SCOTTSBORO 34.67N 86.03W
01/11/2012 JACKSON AL FIRE DEPT/RESCUE
LIGHTNING SPARKED A HOUSE FIRE IN THE 100 BLOCK OF LAUREL
STREET IN SCOTTSBORO. TIME ESTIMATED.
0415 AM FLOOD 6 WNW HUNTSVILLE 34.77N 86.68W
01/11/2012 MADISON AL STORM CHASER
FOUR INCHES OF FLOWING FLOOD WATER WAS REPORTED OVER
PLUMMER ROAD BETWEEN JOHN ROAD AND INDIAN CREEK.
&&
KULALocal storm report, Jan 11, 8:48 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
848 AM CST WED JAN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL SOMERVILLE 34.47N 86.80W
01/11/2012 E0.50 INCH MORGAN AL TRAINED SPOTTER
DIME SIZED HAIL WAS REPORTED.
&&
KULASpecial weather statement, Jan 11, 8:49 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
849 AM CST WED JAN 11 2012
ALZ006-007-111530-
MADISON-MORGAN-
849 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR MADISON AND MORGAN COUNTIES UNTIL
930 AM CST...
AT 847 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRIANA...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LACEYS SPRING.
WHITESBURG.
REDSTONE ARSENAL.
HUNTSVILLE...UNIVERSITY OF ALABAMA IN HUNTSVILLE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3453 8686 3456 8684 3455 8679 3464 8679
3480 8668 3470 8644 3443 8668
TIME...MOT...LOC 1449Z 217DEG 15KT 3456 8670
SLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:38 AM CST | Special Weather Statement | HUN | Marshall | 37 min |
| Jan 11, 4:35 AM CST | Flash Flood Warning | HUN | Madison | 3 hr |
| Jan 11, 4:46 AM CST | Special Weather Statement | HUN | Limestone | 44 min |
| Jan 11, 5:09 AM CST | Special Weather Statement | HUN | Marshall | 51 min |
| Jan 11, 7:22 AM CST | Special Weather Statement | HUN | Cullman | 38 min |
| Jan 11, 7:29 AM CST | Special Weather Statement | HUN | Jackson | 46 min |
| Jan 11, 7:30 AM CST | Areal Flood Warning | HUN | Madison | 3 hr |
| Jan 11, 8:05 AM CST | Special Weather Statement | HUN | Madison | 40 min |
| Jan 11, 8:24 AM CST | Special Weather Statement | HUN | Morgan | 51 min |
| Jan 11, 8:25 AM CST | Special Weather Statement | HUN | Morgan | 50 min |
| Jan 11, 8:27 AM CST | Special Weather Statement | HUN | Morgan | 48 min |
| Jan 11, 8:49 AM CST | Special Weather Statement | HUN | Madison | 41 min |
| Jan 11, 9:27 AM CST | Special Weather Statement | HUN | Madison | 48 min |
| Jan 11, 9:28 AM CST | Special Weather Statement | HUN | Marshall | 47 min |
| Jan 11, 9:47 AM CST | Flash Flood Warning | HUN | Madison, Marshall, Morgan | 3 hr |
| Jan 11, 9:54 AM CST | Special Weather Statement | HUN | Madison | 51 min |
| Jan 11, 9:58 AM CST | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 3 hr |
| Jan 11, 10:11 AM CST | Special Weather Statement | HUN | Jackson | 49 min |
| Jan 11, 10:42 AM CST | River Flood Warning | HUN | Madison | 42 hr |
| Jan 11, 1:04 PM CST | Areal Flood Warning | HUN | Lawrence, Limestone, Madison, Marshall, Morgan | 4 hr |
| Jan 11, 5:07 PM CST | Areal Flood Warning | HUN | Madison | 9 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.